Synthetic Cannabinoid 'Bonzai' Intoxication: Six Case Series


Creative Commons License

Ergul D. F. , EKEMEN S., YELKEN B.

TURKISH JOURNAL OF ANAESTHESIOLOGY AND REANIMATION, vol.43, no.5, pp.347-351, 2015 (ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 5
  • Publication Date: 2015
  • Doi Number: 10.5152/tjar.2015.05668
  • Journal Name: TURKISH JOURNAL OF ANAESTHESIOLOGY AND REANIMATION
  • Journal Indexes: Emerging Sources Citation Index (ESCI), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.347-351
  • Keywords: Cannabinoids, intoxication, delirium, acute renal failure, compartment syndrome, DRUGS
  • Eskisehir Osmangazi University Affiliated: Yes

Abstract

In the language of the streets, 'bonzai', known as '1-naphthalenyl of methanol', also known as JWH-18 group, is a drug belonging to the group of synthetic cannabinoids. At the beginning of 2004, it started to be sold on the internet and it is seen that private markets. It has structurally similar chemical characteristics as delta 9-tetrahydrocannabinol (THC), the active substance in marijuana. In 2013, in a study conducted by the European Monitoring Centre of Drugs and Drug Addiction (EMCDDA), 102 varieties of synthetic cannabinoids were identified; however, more than 200 substances have been reported since 1997. In this study, we report the difficulties in the clinical course, treatment and management of six patients that had a use history of bonzai although it was not detected in blood in a short period of time in the intensive care unit.